Jump to content
Hallucinogen Persisting Perception Disorder (HPPD) Support Forum
joe

what happen with sibelium?

Recommended Posts

i think maybe so, but this seems strange given the good outcomes reported. People with tame doctors should try this stuff and report back, try and build up some evidence for people with less tame docs.

Share this post


Link to post
Share on other sites

I am supposed to take it but am afraid because of the parkinsonian like side effects (extra pyraminal syndrome). I think that's why it isn't prescribed very often (on top of the risk of depression and important gain weight)

Share this post


Link to post
Share on other sites

Yep, that's what my neuro told me (and he perscribes me anything I ask!).... Not much mention about it online though

Share this post


Link to post
Share on other sites

So he didn't want to prescribe it to you? My neurologist prescribed it to me. I did some research and it's about 1 / 100 000 people who get extrapyramidal, mostly seniors, happens more after a couple of months and it's reversible all the time.

Share this post


Link to post
Share on other sites

Yea, it is the first time he has said no to a suggestion... and that includes benzos, barbituates and opiates.... plus a multitude of epilepsy and even anti psych drugs.

I might push him on the subject, if more people see a benefit

Share this post


Link to post
Share on other sites

So he didn't want to prescribe it to you? My neurologist prescribed it to me. I did some research and it's about 1 / 100 000 people who get extrapyramidal, mostly seniors, happens more after a couple of months and it's reversible all the time.

Usually any Parkinsonism from meds goes away when you stop taking the med.

Ironically Tardive dyskinesia (which is more common with meds than Parkinsonism) is not reversible. Yet doctors prescribe without a thought - "Oh well [ its your problem ]" Curiously, benzos help treat TD.

There should be no real fear trying Sibelium. Just do the usual low dose to start with and increase slowly. If it is helpful, then concern self with longer term use.

Share this post


Link to post
Share on other sites

Usually any Parkinsonism from meds goes away when you stop taking the med.

Ironically Tardive dyskinesia (which is more common with meds than Parkinsonism) is not reversible. Yet doctors prescribe without a thought - "Oh well [ its your problem ]" Curiously, benzos help treat TD.

There should be no real fear trying Sibelium. Just do the usual low dose to start with and increase slowly. If it is helpful, then concern self with longer term use.

Thanks for your post! I checked a medication side-effects governmental website in Canada where there are a few entries for sibelium and there is a girl in her thirties who got extrapyramidal syndrome which never went away and she only took it for 2 months. I know the irsk is low, but when you already have health problems, it feels like the end of the world to end up having extrapyramidal syndrome on top of it. So i am still afraid to take it. Pharmacists i called say they don't have an info on how many people get this type of side effect.

If you have more info, i'd be happy to hear about it... because right now i feel i have to make a decision with not a lot of concrete info!

Thanks!

Share this post


Link to post
Share on other sites

What exactly is extrapyramidal syndrome

Basically they are side effects that affect movement. Don't really know why the have the special terminology.

http://en.wikipedia.org/wiki/Extrapyramidal_system

http://en.wikipedia.org/wiki/Extrapyramidal_symptoms

Thanks for your post! I checked a medication side-effects governmental website in Canada where there are a few entries for sibelium and there is a girl in her thirties who got extrapyramidal syndrome which never went away and she only took it for 2 months. I know the irsk is low, but when you already have health problems, it feels like the end of the world to end up having extrapyramidal syndrome on top of it. So i am still afraid to take it. Pharmacists i called say they don't have an info on how many people get this type of side effect.

If you have more info, i'd be happy to hear about it... because right now i feel i have to make a decision with not a lot of concrete info!

Thanks!

Guess all I can say is only take low doses. One of the biggest problems with meds is the standard dose is too much.

With HPPD, we seem to be ultra sensitive ... lacking neurological balance. Trying something can swing you into another state (different symptoms). In one sense you could use meds to train the brain to adjust to different conditions - cycling doses and meds. But this is controversial and things can backfire. Effexor did me serious damage - low dose for 8 days.

It is hard to say what to do ... I favor trying things and have largely benefited ... but not always. One benefit is medication response is actually diagnostic.

Sorry that I can't answer better than this.

Share this post


Link to post
Share on other sites

Basically they are side effects that affect movement. Don't really know why the have the special terminology.

http://en.wikipedia....yramidal_system

http://en.wikipedia....amidal_symptoms

Guess all I can say is only take low doses. One of the biggest problems with meds is the standard dose is too much.

With HPPD, we seem to be ultra sensitive ... lacking neurological balance. Trying something can swing you into another state (different symptoms). In one sense you could use meds to train the brain to adjust to different conditions - cycling doses and meds. But this is controversial and things can backfire. Effexor did me serious damage - low dose for 8 days.

It is hard to say what to do ... I favor trying things and have largely benefited ... but not always. One benefit is medication response is actually diagnostic.

Sorry that I can't answer better than this.

Thanks again. I have tried it for 3 days a couple of weeks ago and the morning after i took the first pill i could already feel the benefits (it was prescribed to me for migraines and vertigo). I should try it again. and my neurologist say he only wants me to take it for 3-4 months.

Thanks again for your post :) Have a nice day!

Share this post


Link to post
Share on other sites

i could already feel the benefits

Were the benefits migraine? Or HPPD? Or both?

When you say 'migraine', do you mean classic (headache, zigzag, ...) or persistant?

Share this post


Link to post
Share on other sites

i could already feel the benefits

Were the benefits migraine? Or HPPD? Or both?

When you say 'migraine', do you mean classic (headache, zigzag, ...) or persistant?

i have migraines with vertigo and visual problems (mostly palinopsia) which are pretty much there everyday to some extent, with peaks at some points. I mainly noticed i didn't have any vertigo, migraines or unbalance for a week after i started the medication. All my muscle were relaxed and i felt great! I woke up with more energy. I didn't pay attention to palinopsia though. If i take it again, i will let you know if it did anything on that aspect.

Share this post


Link to post
Share on other sites

the ironic thing is all the anti-psych meds can cause tardive dyskinesia and extrapyramidal side effects.....not much fight there with the docs for most

Share this post


Link to post
Share on other sites

the ironic thing is all the anti-psych meds can cause tardive dyskinesia and extrapyramidal side effects.....not much fight there with the docs for most

There definitely is a herd mentality with docs these days. Probably due to insurance companies, law suits, pharmaceutical ads, and fickle/whiney patients. With all this pressure going on, why try too hard... It is a vicious cycle caused by greed.

Share this post


Link to post
Share on other sites

I have it prescribed but I do not want to take it at the moment as being off benzos after a year of hell I would rather stay away from chemicals.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.